ADVERTISEMENT

Q. There are variations in my EKG despite taking medications. Why?

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by Dr. Sushrutha Muralidharan
This is a premium question & answer published on Sep 12, 2021

Hello doctor,

I have a home blood pressure machine as well as a home EKG machine. On Friday and Saturday morning, the BP machine detecting an unusual rhythm. Then the EKG machine said possible A-fib. All other readings the rest of the day (and I was scared, so checking hourly) were fine. I have attached some EKG readings for you to see if you can add any additional information. I am taking Allopurinol for gout, Amlodipine, Carvedilol, Losartan, Hydrochlorothiazide for blood pressure, and Rybelsus for diabetes (just diagnosed with a 7.2 A1c). My diabetes was found last month when I weighed 164, and I have lost weight, and I am now at 155. Kindly give your opinion.

#

Hello,

Welcome to icliniq.com.

I have gone through your reports (attachments removed to protect the patient's identity). There are few artifacts, and there is no atrial fibrillation.

However, there is prolonged PR and intermittent missed beat, suggestive of second-degree AV block (Atrioventricular). This might be related to Carvedilol. So its dose should be reduced. Also, you should undergo a thyroid profile as well. So significant finding is missed beats, and the first step would be to reduce the Carvedilol dose.

I hope this was helpful.

Hi doctor,

Thank you.

Is this considered an emergency situation, or would a visit to my cardiologist with the next two weeks be suitable? Kindly give your opinion.

#

Hi,

Welcome back to icliniq.com.

Yes, it is better to get the dose modified early as if it worsens can lead to syncope. So it is better to reduce the dose as soon as possible. You can also request GP (general practitioner) for a dose decrease if a cardiologist is not available.

I hope this was helpful.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Blood pressure seems unusually high in 4 year old. Is there a problem?

.. pressure of 120/80 is definitely very high for a child of 4 years and 6 months. There are various causes for increased blood pressure at this age like renal parenchymal disease, COA (coarctation of the aorta), renal artery stenosis, endocrine cau...   Read full

What does an irregular heartbeat mean?

.. your concerns. Your symptoms are most likely due to heart arrhythmia most likely AFib (atrial fibrillation), the most common arrhythmia which causes palpitations and may be completely asymptomatic. The other possible causes include SVT (supraventr...   Read full

High Blood Pressure: Things You Need To Know!!

Co-morbid conditions such as diabetes mellitus accelerate the organ damage ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Sexual Problems and Depression
Depression is one of the commonest psychiatric problems in the general population. About 10 % of men and more than doubl...  Read more»
Holiday Season During the Pandemic
Most of us wonder if there is a way to celebrate the holiday season during the COVID-19 pandemic safely. Here are some i...  Read more»
Skin Care Tips To Win Over Winter
This article discusses a few tips to manage and protect your skin during winter.  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.